Alert archive / Kentucky / Flash Flood Warnings in 2006

Flash Flood Warning 20, NWS Jackson, KY

July 20, 2006Harlan County, Kentucky

NWS Jackson, KY issued this flash flood warning at Jul 20, 2006, 6:10 PM EDT for Harlan County, Kentucky. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2006, 6:10 PM EDT (22:10 UTC)
Expired
Jul 20, 2006, 8:15 PM EDT
In force
2 hr
Issued by
NWS Jackson, KY
Area
Counties, with a storm outline in the text

County Harlan County, KY

The radar

The Jackson,KY radar (KJKL), 83 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.2 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2006-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 163 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2006-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
163 J/kg
Mixed-layer CIN
-134 J/kg
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KJKL 202212
FFWJKL
KYC095-210015-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
610 PM EDT THU JUL 20 2006

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN HARLAN COUNTY IN SOUTHEAST KENTUCKY

* UNTIL 815 PM EDT

* AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THE HIGH LIKELYHOOD OF FLASH FLOODING FROM A THUNDERSTORM OVER THE 
  WARNED AREA. UP TO TWO INCHS OF RAIN HAS FALLEN IN THIS AREA       
  DURING THE PAST HOUR WITH ANOTHER INCH PODDIBLE THROUGH 7 PM EDT.  
  CREEKS AND STREAM AFFECTED INCLUDE GAP BRANCH...CLOVERLICK CREEK   
  AND LOONEY CREEK. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KINGDOM
  COME STATE PARK...CREECH...HIRAM...CLUTTS...CHAD...SAND HILL...
  LYNCH...CUMBERLAND AND BENHAM

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3683 8305 3683 8283 3701 8283 3701 8306

$$

GREIF
2 follow-up statements
000 
WGUS73 KJKL 202319
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
715 PM EDT THU JUL 20 2006

KYC095-210015-
HARLAN KY-
715 PM EDT THU JUL 20 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR
NORTHEASTERN HARLAN COUNTY...

AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED UP 
TO THREE INCHES OF RAIN FELL IN A SHORT AMOUNT OF TIME NEAR LYNCH 
AND BLACK MOUNTAIN IN FAR NORTHEASTERN HARLAN COUNTY. AS A RESULT... 
FLASH FLOODING REMAINS A POSSIBILITY ON THE SMALL CREEKS AND STREAMS 
IN THE AREA. THE THREAT OF ADDITIONAL RAINFALL HAS COME TO AN END... 
THOUGH...AND ANY HIGH WATER PROBLEMS WILL BE FROM THE RUNOFF OF THE 
EARLIER STORM. STREAMS AFFECTED INCLUDE GAP BRANCH...CLOVERLICK 
CREEK AND LOONEY CREEK. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KINGDOM COME
STATE PARK...CREECH...HIRAM...CLUTTS...CLOVER...CHAD...SAND HILL...
LYNCH...CUMBERLAND AND BENHAM

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
JACKSON KY.

LAT...LON 3683 8305 3683 8283 3701 8283 3701 8306

$$

GREIF
000 
WGUS73 KJKL 210014
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
811 PM EDT THU JUL 20 2006

KYC095-210021-
HARLAN KY-
811 PM EDT THU JUL 20 2006

...THE FLASH FLOOD WARNING WILL EXPIRE AT 815 PM EDT FOR NORTHEASTERN
HARLAN COUNTY...

THE STORMS THAT DROPPED UP TO THREE INCHES OF RAIN IN FAR NORTHEAST 
HARLAN COUNTY HAVE LONG SINCE DISSIPATED. AS A RESULT...THE THREAT 
FOR FLASH FLOODING FROM THIS RAIN HAS ENDED. 

LAT...LON 3683 8305 3683 8283 3701 8283 3701 8306

$$

GREIF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 4:43 PM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Jul 20, 4:43 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
443 PM EDT THU JUL 20 2006

.DISCUSSION...
SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT....THE MODELS WERE IN
GOOD GENERAL AGREE FOR THE FIRST DAY BUT THEN DIVERGED GREATLY FOR
FRIDAY NIGHT. THE GFS GENERATED A CLOSED 500 HPA LOW OVER EASTERN
KENTUCKY. THIS FEATURED SEEMED QUITE OVERDONE...SO THE FORECAST IS
BASE ON THE TIMING OF THE WRF MODEL.

THE THUNDERSTORMS THIS AFTERNOON FIRED UP AHEAD OF A TROUGH WHICH
...AT 2 PM...EXTENDED FROM NORTHEASTERN OHIO TO JUST SOUTH OF
LEXINGTON AND THEN CONTINUED THROUGH WESTERN KENTUCKY. THIS TROUGH
WILL CONTINUE TO MOVE THROUGH THE AREA THIS EVENING.  ALSO AT 2
PM..A SURFACE LOW WAS LOCATED OF SOUTHEAST IOWA WITH A COLD FRONT
EXTENDING ACROSS NORTHERN MISSOURI AND THEN ACROSS THE KANSAS
PLAINS. THERE IS THE REMNANTS OF AN MCS WHICH EXTENDS FROM
NORTHWESTERN OHIO THROUGH SOUTHERN IL. THIS WILL LIKELY GET GOING
AGAIN THIS EVENING AND MOVE THROUGH THE AREA EARLY ON FRIDAY. THE
FRONT WILL THEN MOVE THROUGH THE AREA ON FRIDAY EVENING. ONCE THE
THE FRONT MOVES THROUGH...A POST FRONTAL TROUGH ASSOCIATED WITH A
SHORT WAVE WILL BE MOVING ACROSS THE AREA. EACH ONE OF THESE SYSTEMS
WILL BE BRINGING PERIODS OF SHOWERS AND THUNDERSTORMS WITH IT.  THE
GOOD NEWS IS THAT THE UPPER RIDGE WILL BE REPLACED BY AN UPPER
TROUGH AND TEMPERATURES ON SATURDAY WILL BE HARD PRESSED TO REACH
80. THE MOS TEMPS LOOKED PRETTY GOOD. WENT WITH BLENDED MOS EXCEPT
FOR A COUPLE DEGREES WARMER FOR SATURDAY.

SOME OF THE STORMS THIS AFTERNOON WERE SEVERE DUE TO INTENSE
INSTABILITY AND SOME DRY AIR ALOFT. THIS DRY AIR IN THE MID LAYERS
IS A CLASSIC SET UP FOR THUNDERSTORMS THAT CAN PRODUCE WIND DAMAGE.
ON FRIDAY...THE STORM PREDICTION CENTER PUT THE ENTIRE FORECAST AREA
IN A SLIGHT RISK FOR SEVERE WEATHER. THE MOST LIKELY TIMING WILL BE
WITH BE JUST AHEAD OF THE FRONTAL SYSTEM. THIS WILL HAVE THE BEST
INSTABILITY AND SHEAR. THE SEVERE POTENTIAL WILL BE LESSENED IF THE
AREA GETS EXTENSIVE WIDESPREAD PRECIPITATION AHEAD OF THE FRONT. ALL
THE PRECIPITATION WILL BE ENDING ON SATURDAY NIGHT.

EXTENDED...SUNDAY THROUGH THURSDAY...MODELS ARE IN GENERAL AGREEMENT
WITH THE UPPER LEVEL FEATURES THROUGH THE EXTENDED FORECAST PERIOD.
A H5 TROF PUSHES TO THE EAST OF THE CWA ON SUNDAY. A SURFACE HIGH
PRESSURE WILL THEN BUILD IN FROM SUNDAY THROUGH THE MIDDLE OF NEXT
WEEK. DRY WEATHER SHOULD PREVAIL UNTIL THURSDAY...WHEN MOISTURE AND
INSTABILITY BEGIN TO INCREASE AHEAD OF A COLD FRONT APPROACHING FROM
THE MIDWEST. GENERALLY USED GFS AND ECMWF FOR GUIDANCE IN THIS
FORECAST PACKAGE.

&&

.PREV DISCUSSION...

1214 PM EDT THU JUL 20 2006

UPDATED THE MORNING FORECAST TO LOWER THE TEMPERATURE A COUPLE OF
DEGREES TO BE IN LINE WITH THE TRENDS IN THE MOS GUIDANCE AND WITH
THE NEIGHBORING OFFICES FORECASTS. ALSO INCLUDED THE ENTIRE FORECAST
AREA FOR A SLIGHT CHANCE OF THUNDERSTORMS AND SHOWERS THIS
AFTERNOON. WITH THE INTENSE HEATING...ABUNDANT LOW LEVEL
MOISTURE...AND SOME RESIDUAL BOUNDARIES ROAMING AROUND...THOUGHT
THAT THE POTENTIAL COULD NOT BE RULED OUT FOR THE AREA NORTH OF THE
HAL ROGERS PARKWAY. THE REST OF THE FORECAST IS ON TRACK.

545 AM EDT THU JUL 20 2006

A RIDGE OF HIGH PRESSURE EXTENDING FROM THE ROCKIES INTO THE OH AND
TN VALLEYS REMAINS IN CONTROL OF THE WEATHER THIS MORNING. A SW/V
MOVING INTO THE GREAT LAKES HAS KICKED OFF AN MCS TO THE NE OF THE
CWA. A FEW DEBRIS CLOUDS WERE OVER CENTRAL KY EARLY THIS MORNING
FROM THE FIRST MCS. A SFC RIDGE OF HIGH PRESSURE EXTENDED DOWN ALONG
EAST OF THE APPALACHIANS...AND A SFC COLD FRONT ASSOCIATED WITH THE
PREVIOUSLY MENTIONED SW/V EXTENDS FROM NEAR HUDSON BAY SW INTO THE
CENTRAL PLAINS. FURTHER NW...A SW/V WAS MOVING THROUGH ALBERTA AND
THE NORTHERN ROCKIES.

THROUGH SATURDAY...THE RIDGE IS EXPECTED TO RETROGRADE FURTHER WEST
INTO THE INTERMOUNTAIN WEST AS SW/V ENTERING THE GREAT LAKES IS
EXPECTED TO PUSH TO THE EAST LEADING TO A BROAD TROUGH OVER THE
EASTERN CONUS BY EARLY FRIDAY...WITH THE TRAILING SW/V FURTHER
DEEPENING THIS TROUGH AND LEADING TO A RATHER AMPLIFIED PATTERN BY
THIS WEEKEND. OVERALL...AN END TO THE HEAT WAVE IS ON THE WAY.

TODAY...THE HOT AND HUMID AIRMASS WILL REMAIN. BARRING TOO MANY
DEBRIS CLOUDS DRIFTING IN FROM THE NORTH...THIS SHOULD BE THE
WARMEST DAY SO FAR THIS YEAR. IN FACT...THE RECORD HIGH AT LOZ OF 94
WILL BE IN JEOPARDY. HEAT INDICES WILL BE AROUND 100 IN MOST PLACES
WITH DEWPOINTS NEAR 70...HOWEVER...THE WARMEST LOCATIONS SHOULD SEE
HEAT INDICES EXCEED 100 AND APPROACH 105 FOR AN HOUR OR SO. ISSUED
AN SPS TO HIGHLIGHT THE HOT AND HUMID WEATHER AND HIGHER HEAT
INDICES.

MODEL FORECAST SOUNDINGS INDICATE MODERATE INSTABILITY THIS
AFTERNOON OF AROUND 2500 TO 3000 J/KG OF CAPE...ESPECIALLY OVER THE
MOUNTAINS AND THE SOUTHERN COUNTIES. DESPITE FREEZING LEVELS OF 15
TO 16 KFT...PRESENCE OF DRY MID LEVEL AIR WILL LEAD TO WBZ HEIGHTS
OF AROUND 11 KFT. FORCING WILL BE WEAK...BUT DIFFERENTIAL HEATING
FROM TERRAIN AND LEFTOVER OUTFLOW BOUNDARIES SHOULD BE SUFFICIENT
FOR ISOLATED CONVECTION OVER THE SOUTHERN COUNTIES THIS AFTERNOON.
ANY CONVECTION THAT DOES DEVELOP COULD PRODUCE DAMAGING WIND
GUSTS... LOCALLY HEAVY RAIN AND HAIL AND HIGHLIGHTED THIS IN THE HWO.

TONIGHT...MODELS INDICATE THE THE SW WILL BE PASSING NORTH OF THE
REGION....WITH THE SFC COLD FRONT NEARING THE OH RIVER BY 12Z ON
FRIDAY. SPC HAS PLACES THE NW BLUEGRASS COUNTIES IN A SLIGHT RISK AS
THE FRONT AND SW/V NEARS LATER TONIGHT. NOCTURNAL CONVECTION SHOULD
RESULT...WITH THE MAIN THREATS BEING GUSTY WINDS AND LARGE HAIL.

FRIDAY INTO SATURDAY...THE COLD FRONT WILL SINK SOUTH ACROSS THE
CWA. SOME STRONG TO SEVERE THUNDERSTORMS CANNOT BE RULED OUT AS THE
FRONT PASSES. SHEAR WILL BE MARGINAL AT BEST...HOWEVER INSTABILITY
SHOULD BE IN THE MODERATE TO HIGH RANGE...WITH CAPES EXCEEDING 3000
J/KG POSSIBLE...ESPECIALLY OVER THE SOUTH. GUSTY WINDS AND
TORRENTIAL DOWNPOURS (PWS REACHING 1.75 OR HIGHER) WILL BE THE
MAIN FEATURES OF THIS CONVECTION ON FRIDAY INTO FRIDAY NIGHT. TEMP
FORECAST IS TRICKY AS A LOT OF CLOUD COVER EARLY IN THE DAY WOULD
SUPPRESS TEMPS FURTHER THAN FORECAST...BUT FOR NOW OPTED TO TREND
WARMER...WARMER THAN THE MAV...BUT NOT AS WARM AS THE MET/FWC
NUMBERS. FOR NOW HAVE LIKELY POPS ALL AREAS ON FRIDAY AND LIKELY
SOUTH ON FRIDAY NIGHT. AS THE SECOND SW/V AND THE TROUGH AXIS
APPROACH ON FRIDAY NIGHT INTO SATURDAY A COUPLE OF SFC WAVES SHOULD
DEVELOP AND  RIDE NORTHEAST ALONG THE BOUNDARY...BRINGING A GOOD
CHANCE FOR RAIN ON SATURDAY INTO SAT EVENING. CONTINUED LIKELY POPS
IN ALL BUT THE FAR NORTH FOR SAT. HIGHS ON SAT WILL BE HELD BACK BY
CLOUDS AND EXPECTED PRECIP.

EXTENDED...THE EXTENDED FORECAST WAS GENERALLY IN GOOD SHAPE. A
BREAK FROM PRECIP CHANCES IS IN STORE FOR SUN INTO MON...WITH
TEMPERATURES CLOSER TO NORMAL.

919 PM EDT WED JUL 19 2006

CONVECTION HAS WANED ONCE AGAIN ACROSS EAST KENTUCKY WITH THE LOSS
OF DAYTIME HEATING. WILL THEREFORE REMOVE THE EVENING PRECIP WORDING
FOR TONIGHT. TEMPERATURES ARE CLOSE TO WHAT THEY WERE THIS TIME LAST
NIGHT. THE ONLY DIFFERENCE IS SLIGHTLY HIGHER MOISTURE. EXPECT
TEMPERATURES TO GENERALLY RANGE BETWEEN 68 AND 73 ACROSS THE
BOARD...ALTHOUGH WOULD NOT BE SURPRISED TO SEE A FEW SHELTERED VALLEY
COOPS IN THE MID 60S AGAIN. UPDATE OUT SHORTLY.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

JJ
Hazardous weather outlook, Jul 20, 4:50 PM EDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
450 PM EDT THU JUL 20 2006

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-211730-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
450 PM EDT THU JUL 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING. ANY THUNDERSTORMS
THAT DEVELOP THIS EVENING COULD CONTAIN GUSTY WINDS...TORRENTIAL
RAIN AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE FROM FRIDAY INTO SATURDAY EVENING AND
AGAIN FROM TUESDAY INTO WEDNESDAY. SOME OF THE THUNDERSTORMS ON
FRIDAY INTO FRIDAY EVENING COULD CONTAIN DAMAGING WINDS...TORRENTIAL
RAIN AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF SEVERE WEATHER OR
HEAVY RAIN.

JP/JJ

In the hours before

Special weather statement, Jul 20, 4:21 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
421 PM EDT THU JUL 20 2006

KYZ110-202045-
FLOYD-
421 PM EDT THU JUL 20 2006

...A STRONG THUNDERSTORM TO AFFECT FLOYD COUNTY THROUGH 445 PM EDT
THURSDAY AFTERNOON...

AT 421 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HUEYSVILLE...
MOVING SOUTHEAST AT 15 MPH.

THIS STORM WILL BE NEAR GARRET AROUND 430 PM EDT...WAYLAND AROUND
440 PM EDT AND ORKNEY AROUND 445 PM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS.

GREIF
Local storm report, Jul 20, 4:23 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
423 PM EDT THU JUL 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     BARBOURVILLE            36.87N 83.88W
07/20/2006                   KNOX               KY   LAW ENFORCEMENT

            TREE DOWN ON N MAIN AND TYE STREET. TREE ALSO DOWN ON
            SWANPOND ROAD 3 MI SW OF BARBOURVILLE.

&&

MM
Special weather statement, Jul 20, 4:52 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
452 PM EDT THU JUL 20 2006

KYZ083-084-202115-
WAYNE-MCCREARY-
452 PM EDT THU JUL 20 2006

...A STRONG THUNDERSTORM TO AFFECT EAST CENTRAL WAYNE AND
SOUTHWESTERN MCCREARY COUNTIES THROUGH 515 PM EDT THURSDAY
AFTERNOON...

AT 452 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR KIDDS
CROSSING...MOVING SOUTHEAST AT 15 MPH.

THIS STORM WILL BE NEAR CO OPERATIVE AROUND 510 PM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS.

GREIF
Special weather statement, Jul 20, 4:56 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
456 PM EDT THU JUL 20 2006

KYZ110-120-202200-
FLOYD-PIKE-
456 PM EDT THU JUL 20 2006

...A STRONG THUNDERSTORM TO AFFECT FAR SOUTHEASTERN FLOYD AND
SOUTHWESTERN PIKE COUNTIES THROUGH 600 PM EDT THURSDAY EVENING...

AT 456 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BUCKHORN
HOLLOW...MOVING SOUTHEAST AT 15 MPH.

THIS STORM WILL BE NEAR LIGON AROUND 505 PM EDT...VIRGIE AROUND 525
PM EDT...JONANCY AROUND 530 PM EDT...DORTON AROUND 535 PM EDT AND
LOOKOUT AROUND 545 PM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS.

GREIF
Special weather statement, Jul 20, 5:44 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
544 PM EDT THU JUL 20 2006

KYZ088-118-202215-
LETCHER-HARLAN-
544 PM EDT THU JUL 20 2006

...A STRONG THUNDERSTORM TO AFFECT SOUTHWESTERN LETCHER AND
NORTHEASTERN HARLAN COUNTIES THROUGH 615 PM EDT THURSDAY EVENING...

AT 544 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PARTRIDGE...
MOVING SOUTHEAST AT 15 MPH.

THIS STORM WILL BE NEAR BENHAM AROUND 550 PM EDT...LYNCH AROUND 555
PM EDT...CLOVER AROUND 600 PM EDT...BIG BLACK MOUNTAIN AROUND 605 PM
EDT AND HOLMES MILL AROUND 610 PM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
POSSIBLY SMALL HAIL IN THESE AREAS.

GREIF
Local storm report, Jul 20, 6:07 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
607 PM EDT THU JUL 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     TSTM WND DMG     MARTIN                  37.57N 82.76W
07/20/2006                   FLOYD              KY   LAW ENFORCEMENT

            ONE TREE REPORTED DOWN

&&

JJ

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 2:22 PM EDTSevere Thunderstorm WarningJKLMenifee, Morgan23 min
Jul 20, 2:42 PM EDTSevere Thunderstorm WarningJKLMontgomery33 min
Jul 20, 2:45 PM EDTSevere Thunderstorm WarningJKLMagoffin, Morgan45 min
Jul 20, 3:18 PM EDTSevere Thunderstorm WarningJKLEstill, Powell42 min
Jul 20, 3:47 PM EDTSevere Thunderstorm WarningJKLBreathitt, Knott, Perry43 min
Jul 20, 4:14 PM EDTSevere Thunderstorm WarningJKLHarlan31 min
Jul 20, 4:28 PM EDTSevere Thunderstorm WarningJKLFloyd32 min
Jul 20, 5:04 PM EDTSevere Thunderstorm WarningJKLPike38 min
Jul 20, 5:50 PM EDTSevere Thunderstorm WarningJKLHarlan25 min

Nearby

Flash Flood Warnings in Kentucky, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.